Which of the following adverse effects might most likely occur during - ProProfs Discuss
Topics
Products
Follow Us:

Which of the following adverse effects might most likely occur during the first days of therapy(of the patient in the case below)?
A 55-year-old man suffering from bipolar disorder started a therapy which included lithium, two tablets daily.



A. Constipation
B. Weight loss
C. Insomnia
D. Hypertension
E. Edema

This question is part of Block 13 Pharm Bipolar pharmacology
Asked by Chachelly, Last updated: Dec 18, 2019

+ Answer
Request

1 Answer

John Smith

John Smith

Answered Oct 07, 2016

Edema

Learning objective: describe the adverse effects of lithium. Answer: E Edema is a frequent adverse effect of Li+ especially during the 5-7 days of therapy. Edema is likely due to increased NA+ in the ECF, since Li+ is not pumped out by NA+/K+ ATPase and therefore it tends to accumulate inside the cells, displacing Na+. A, B, C, D) Actually Li+ causes adverse effects opposite to those listed.
 

Search for Google images
Select a recommended image
Upload from your computer
Search for Google images
Select a recommended image
Upload from your computer
Search for Google images
Select a recommended image
Upload from your computer

Email Sent
We have sent an email to your address "" with instructions to reset your password.